International E-publication: Publish Projects, Dissertation, Theses, Books, Souvenir, Conference Proceeding with ISBN.  International E-Bulletin: Information/News regarding: Academics and Research

Characterization of Uniform Distribution through Expectation of Function of Order Statistics

Author Affiliations

  • 1Department of Statistics, Sardar Patel University, Vallabhvidyanagar-388129, Dist. Anand, Gujarat, INDIA

Res. J. Mathematical & Statistical Sci., Volume 2, Issue (8), Pages 10-14, August,12 (2014)


For characterization of uniform distribution one needs any arbitrary non constant function only in place of approaches such as identical distributions, absolute continuity, constancy of regression of order statistics, continuity and linear regression of order statistics, non-degeneracy etc. available in the literature. Recently Bhatt characterized negative exponential distribution through expectation of non constant function of random variable. Attempt is made to extend the characterization of negative exponential distribution through expectation of any arbitrary non constant function of order statistics.


  1. Lukacs E and Laha R.G., Application of characteristicfunction., Griffin, London (1964)
  2. Kagan A.M., Linnik Yu. V. and Rao C.R., Characterization Problems in Mathematical Statistics, J.Wiley, New York (English translation), (1973)
  3. Bartoszynski, R., Personal communication, (1980)
  4. Terrel G.R., A characterization of rectangulardistributions, The Annals of Probability, 11(3), 823-826(1983)
  5. Lopez -Bldzquez, F. and B. Salamanca Milno, On Terrerscharacterization of uniform distribution Statistical Papers, 40, 335-342, (1999)
  6. Geary R.C., The distribution of student ratio for nonnormalsamples, J. Roy. Statis. Soc. Ser. B, 3, 178-184(1936)
  7. Kent J.T., Mardia, K.V. and Rao. J.S., Characterization ofthe uniform distribution on the circle, The Annals ofStatistics, 7(4), 882-889 (1979)
  8. Lin G.D, Characterizations of uniform distributions and ofexponential distributions, Sankhy- a A, 50, 64-69 (1988)
  9. Too Y.H. and Lin G.D., Characterizations of uniform andexponential distributions, Statistics and ProbabilityLetters, 7, 357-359, (1989)
  10. Stapleton J.H., A characterization of the uniformdistribution on a compact topologi cal group, Ann. Math.Statist., 34, 319-326, (1963)
  11. Arnold B.C. and Meeden G., A characterization of theuniform distribution based on summation modulo one,with application to fractional backlogs, Austral. J. Statist.,18(3), 173-175 (1976)
  12. Driscoll M.F., On pairwise and mutual independence:characterizations of rectangular distributions, J. Amer.Statist. Assoc., 73, 432-433 (1978)
  13. Shimizu R. and Huang J.S., On a characteristic property ofthe uniform distribution, Ann. Inst. Statist. Math., 35, 91-94, (1983)
  14. Abdelhamid S.N., On a characterization of rectangulardistributions, Statistics and Probability Letters, 3, 235-238, (1985)
  15. Huang S.Y., Density estimation by wavelet-basedreproducing kernels, Statistica Sinica, 137-151 (1999)
  16. Chow Y. and Huang Su-yun, A characterization of theuniform distribution via moments of n-fold convolutionmodulo one. Sankhy- a : The Indian Journal of Statistics, 61, Series A, Pt. 1, 148-151, (1999)
  17. Chernoff H., The identification of an element of a largepopulation in the presence of noise, Ann. Statist., 8, 1179(1981)
  18. Chernoff H., A note on an inequality involving the normaldistribution, Ann. Probab. 9, 533 (1981)
  19. Chris A.J. Klaassen, On an inequality of chernoff. TheAnnals of Probability, 13(3), 966-974, (1985)
  20. Sumitra P. and Subir B., Characterization of uniformdistributions by inequalities of chernoff-type, Sankhy a :The Indian Journal of Statistics, 52, A, Pt., 3, 376-382(1990)